MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION EXL WITH LM

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION EXL WITH LM
Model Number DIMENSION EXL WITH LM
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center and reported that a discordant, falsely elevated sodium (na) result was obtained on a patient sample on a dimension exl with lm instrument.As per siemens' instructions, the customer prime standard a and standard b, adjusted the pump rate, replaced the x tubing, and ran calibration and quality controls (qc), which recovered within range.A precision study was performed and all results were acceptable.Siemens further investigated the issue and determined that there were successful calibrations before the sample was processed and there were no instrument errors.Qc was also run before and after the sample was run and all the results were within range.Qc was in range and no issues were noted with other patient samples, indicating that the instrument and reagents were performing acceptably.Repeat of the same sample yielded expected results.Contributing factors such as sample integrity and preanalytical variables potentially contributed to the discordant, falsely elevated na result.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely elevated sodium (na) result was obtained on a patient sample on a dimension exl with lm instrument.The falsely elevated result was not reported to the physician(s).The sample was repeated on two instruments resulting lower.The customer only provided one repeat result and indicated that the repeat result of 133 mmol/l was reported to the physician(s) as the correct result.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated na result.

Brand Name
DIMENSION EXL WITH LM
Common Device Name
DIMENSION EXL WITH LM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key11014094
Report Number2517506-2020-00375
Device Sequence Number4495858
Product Code JJE
UDI-Device Identifier00630414593593
UDI-Public00630414593593
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K130276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIMENSION EXL WITH LM
Device Catalogue Number10639337
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2020
Initial Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1